Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 515, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Dec 28, 2005, 4:03 PM CST for Barbour County, Bullock County, Russell County, Alabama. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2005, 4:03 PM CST (22:03 UTC)
- Expired
- Dec 28, 2005, 4:19 PM CST
- In force
- 16 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Barbour County, AL, Bullock County, AL, Russell County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 12:40 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 282203 SVRBMX ALC005-011-113-282230- /O.NEW.KBMX.SV.W.0515.051228T2203Z-051228T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 403 PM CST WED DEC 28 2005 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BARBOUR COUNTY IN SOUTHEAST ALABAMA NORTHEASTERN BULLOCK COUNTY IN SOUTHEAST ALABAMA SOUTHERN RUSSELL COUNTY IN SOUTHEAST ALABAMA * UNTIL 430 PM CST * AT 403 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 20 MILES WEST OF GLENVILLE...OR ABOUT 12 MILES EAST OF UNION SPRINGS...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GLENVILLE AND PITTSVIEW BY 430 PM CST TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3222 8561 3204 8559 3206 8503 3228 8506 $$ JONES/90
2 follow-up statements
000
WWUS54 KBMX 282213
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
411 PM CST WED DEC 28 2005
ALC011-282221-
/O.CAN.KBMX.SV.W.0515.000000T0000Z-051228T2230Z/
BULLOCK AL-
411 PM CST WED DEC 28 2005
...THE SEVERE THUNDERSTORM WARNING FOR BULLOCK COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST WEDNESDAY EVENING
FOR SOUTHEASTERN ALABAMA.
LAT...LON 3214 8543 3216 8541 3217 8543 3224 8543
3227 8506 3218 8504 3211 8505 3210 8504
3207 8506 3205 8542
$$
ALC005-113-282230-
/O.CON.KBMX.SV.W.0515.000000T0000Z-051228T2230Z/
BARBOUR AL-RUSSELL AL-
411 PM CST WED DEC 28 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR SOUTHERN RUSSELL AND NORTHEASTERN BARBOUR COUNTIES...
AT 406 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 8 MILES SOUTH OF HURTSBORO...OR ABOUT 15
MILES EAST OF UNION SPRINGS...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GLENVILLE...PITTSVIEW AND 7 MILES WEST OF COTTONTON BY 430 PM CST
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST WEDNESDAY EVENING
FOR SOUTHEASTERN ALABAMA.
LAT...LON 3214 8543 3216 8541 3217 8543 3224 8543
3227 8506 3218 8504 3211 8505 3210 8504
3207 8506 3205 8542
$$
JONES/90000
WWUS54 KBMX 282219
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
419 PM CST WED DEC 28 2005
ALC005-113-282229-
/O.CAN.KBMX.SV.W.0515.000000T0000Z-051228T2230Z/
BARBOUR AL-RUSSELL AL-
419 PM CST WED DEC 28 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RUSSELL AND
NORTHEASTERN BARBOUR COUNTIES IS CANCELLED...
AT 419 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST WEDNESDAY EVENING
FOR SOUTHEASTERN ALABAMA.
LAT...LON 3214 8543 3216 8541 3217 8543 3224 8543
3227 8506 3218 8504 3211 8505 3210 8504
3207 8506 3205 8542
$$
JONES/90What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 1:23 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Dec 28, 1:23 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 123 PM CST WED DEC 28 2005 .DISCUSSION... THIS WILL BE SHORT DUE TO ON GOING SEVERE WEATHER. THE MAIN THREAT IS HAIL THROUGH 6 PM FOR LOCATION ALONG AND EAST OF INTERSTATE 65. THERE IS A SMALL POTENTIAL FOR SOME STORMS TO ROTATE SOUTH IF I65/85...BUT THAT IS A VERY SMALL CHANCE. AFTER THE STORM PASS TONIGHT SKIES WILL BEGIN TO CLEAR TOMORROW. HIGHS TOMORROW WILL BE IN THE 50S AND WARMING BACK UP TO THE 60S AGAIN BY THE WEEKEND. EXPECT SOME MORE THUNDERSTORMS ON SATURDAY BUT THAT SHOULD BE IT...THE POTENTIAL FOR STRONG TO SEVERE IS QUITE LOW. THE MAIN LOW MOVES NORTH OF ALABAMA THROUGH TENNESSEE AND THE WARM AIR AND DYNAMICS WILL BE CONFINED TO THE GULF OF MEXICO. HIGH PRESSURE WILL BUILD IN ON SUNDAY WITH ANOTHER ROUND OF THUNDERSTORMS MONDAY AND MONDAY NIGHT. THE MODELS ARE SHOWING SOME MORE DYNAMICS WITH THIS STORM SYSTEM AND THERE IS SOME POTENTIAL FOR STRONGER STORMS. WILL CONTINUE TO WATCH THIS. THINGS DRY OUT ON TUESDAY WITH A DRY COLD FRONT ON WEDNESDAY. ONCE AGAIN SORRY FOR THE SHORT DISCUSSION. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 38 50 29 60 / 20 0 10 10 ANNISTON 39 51 31 61 / 10 0 10 10 BIRMINGHAM 39 52 33 62 / 10 0 10 10 TUSCALOOSA 37 58 35 65 / 0 0 10 10 CALERA 40 53 32 63 / 10 0 10 10 AUBURN 42 52 36 61 / 10 0 10 10 MONTGOMERY 42 58 34 65 / 10 0 10 10 TROY 42 58 34 65 / 10 0 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...TOPNADO WATCH I-65 AND EAST THROUGH 01Z. && 80
Hazardous weather outlook, Dec 28, 3:36 PM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 336 PM CST WED DEC 28 2005 ALZ011>015-017>050-291230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 336 PM CST WED DEC 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A STRONG FRONT WILL MOVE THROUGH CENTRAL ALABAMA TONIGHT. THROUGH 5 PM A FEW STORMS COULD PRODUCE PENNY TO QUARTER SIZE HAIL EAST OF INTERSTATE 65 AND SOUTH OF INTERSTATE 85. THROUGH SUNSET WINDS WILL BE GUSTY AREA WIDE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN ACTIVE PATTERN WILL CONTINUE THROUGH THE PERIOD. STRONG THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY AND AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE REQUIRED THROUGH 5 PM TODAY AND MAY BE REQUIRED AGAIN ON SATURDAY AND MONDAY.
In the hours before
Local storm report, Dec 28, 2:48 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL CLAYTON 31.88N 85.45W
12/28/2005 1.75 INCH BARBOUR AL EMERGENCY MNGR
0225 PM HAIL 2 W WEDOWEE 33.31N 85.52W
12/28/2005 0.75 INCH RANDOLPH AL EMERGENCY MNGR
TWO INCHES DEEP
&&
MBAERLocal storm report, Dec 28, 2:49 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
MBAERLocal storm report, Dec 28, 3:01 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 PM CST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL SEALE 32.30N 85.17W
12/28/2005 0.25 INCH RUSSELL AL EMERGENCY MNGR
0300 PM FUNNEL CLOUD EUFAULA 31.91N 85.15W
12/28/2005 BARBOUR AL PUBLIC
OVER LAKE EUFAULA
&&
MBAERLocal storm report, Dec 28, 3:11 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
311 PM CST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL CLAYTON 31.88N 85.45W
12/28/2005 1.75 INCH BARBOUR AL EMERGENCY MNGR
COVERING THE GROUND
&&
MBAERLocal storm report, Dec 28, 3:17 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
317 PM CST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL CLAYTON 31.88N 85.45W
12/28/2005 1.75 INCH BARBOUR AL LAW ENFORCEMENT
&&
MBAERLocal storm report, Dec 28, 3:24 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 5 NE LAFAYETTE 32.95N 85.34W
12/28/2005 1.00 INCH CHAMBERS AL EMERGENCY MNGR
NORTH OF LANETT/WEST POINT, ALONG WEST SIDE OF WEST POINT
LAKE.
&&
MBAERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 3:42 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 12 hr |
| Dec 28, 11:38 AM CST | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 37 min |
| Dec 28, 11:54 AM CST | Severe Thunderstorm Warning | BMX | Bullock | 36 min |
| Dec 28, 12:04 PM CST | Severe Thunderstorm Warning | BMX | St. Clair, Talladega | 41 min |
| Dec 28, 12:11 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 34 min |
| Dec 28, 12:12 PM CST | Severe Thunderstorm Warning | BMX | Shelby | 14 min |
| Dec 28, 12:18 PM CST | Severe Thunderstorm Warning | BMX | Russell | 57 min |
| Dec 28, 12:22 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 38 min |
| Dec 28, 12:40 PM CST | Severe Thunderstorm Warning | BMX | Lee | 20 min |
| Dec 28, 12:52 PM CST | Tornado Warning | BMX | Russell | 23 min |
| Dec 28, 12:54 PM CST | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 60 min |
| Dec 28, 12:55 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 35 min |
| Dec 28, 1:05 PM CST | Severe Thunderstorm Warning | BMX | Clay | 25 min |
| Dec 28, 1:08 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 52 min |
| Dec 28, 1:11 PM CST | Severe Thunderstorm Warning | BMX | Shelby, Talladega | 49 min |
| Dec 28, 1:12 PM CST | Severe Thunderstorm Warning | BMX | Bullock | 26 min |
| Dec 28, 1:17 PM CST | Severe Thunderstorm Warning | BMX | Coosa | 43 min |
| Dec 28, 1:29 PM CST | Severe Thunderstorm Warning | BMX | Calhoun | 31 min |
| Dec 28, 1:40 PM CST | Severe Thunderstorm Warning | BMX | Lowndes | 32 min |
| Dec 28, 1:42 PM CST | Severe Thunderstorm Warning | BMX | Chambers | 48 min |
| Dec 28, 1:46 PM CST | Severe Thunderstorm Warning | BMX | Cleburne | 44 min |
| Dec 28, 1:49 PM CST | Severe Thunderstorm Warning | BMX | Pike | 26 min |
| Dec 28, 1:50 PM CST | Severe Thunderstorm Warning | BMX | Randolph | 40 min |
| Dec 28, 1:51 PM CST | Severe Thunderstorm Warning | BMX | Montgomery | 39 min |
| Dec 28, 1:56 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 49 min |
| Dec 28, 1:57 PM CST | Severe Thunderstorm Warning | BMX | Clay, Coosa, Tallapoosa | 33 min |
| Dec 28, 2:09 PM CST | Severe Thunderstorm Warning | BMX | Elmore | 51 min |
| Dec 28, 2:25 PM CST | Severe Thunderstorm Warning | BMX | Chambers, Randolph | 50 min |
| Dec 28, 2:26 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Macon | 45 min |
| Dec 28, 2:29 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 16 min |
| Dec 28, 2:42 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 26 min |
| Dec 28, 2:53 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Montgomery | 15 min |
| Dec 28, 3:44 PM CST | Severe Thunderstorm Warning | BMX | Bullock | 21 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.